MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 09/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "a medium perfix plug and patch (device 1) was placed over the inguinal floor using prolene sutures." (b)(6) 2013 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 2).Per op notes, "a medium perfix plug (device 2) was placed at the pubic tubercle of poupart's ligament using prolene sutures." (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent repair.Per op notes, "an incision was made through the existing scar.There was mesh (device 1) on the floor of the inguinal canal that was crumpled up.Between 2 folds of the mesh as the hernia defect." (b)(6) 2019 - patient had right groin pain and was diagnosed with recurrent left inguinal hernia thereby underwent repair wit removal of mesh (device 1 and 2).Per op notes, "attention to the left side, the perfix plug (device 2) was removed and placed a 3dmax mesh (device 3) into the preperitoneal space using tacks.Attention the right side, perfix plug (device 1) was removed and placed a right-sided 3dmax mesh (device 4) into the preperitoneal space using tacks.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.This emdr represents the bd perfix plug (device 1).An additional supplemental emdr was submitted to represent the bd perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23484863
Report Number1213643-2025-01072
Device Sequence Number16075813
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)151128(10)HUUK0384
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number0112760
Device Lot NumberHUUK0384
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight83 KG